Hail, Sequatchie
- When
- December 28, 2:30 PM EST to 2:40 PM EST
- Where
- Sequatchie County, Cagle
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.467, -85.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Dec 28, 10:27 AM EST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1027 AM EST WED DEC 28 2005 .DISCUSSION... DEEP UPPER TROUGH ACROSS ILLINOIS WILL MOVE EAST OVER THE OHIO AND TENNESSEE VALLEYS TODAY AND TONIGHT. ASSOCIATED COLD FRONT WAS LOCATED ACROSS MIDDLE TENNESSEE TO EXTREME NORTHWEST ALABAMA WITH STRONG SOUTHERLY WINDS AHEAD OF THE FRONT PULLING SURFACE DEWPOINTS INTO THE 50S OVER ALABAMA AND SOUTHERN MIDDLE TENNESSEE. THE BOUNDARY LAYER JET WILL INCREASE THE LOW LEVEL MOISTURE OVER THE FORECAST AREA TODAY WITH SOME BREAKS IN THE CLOUDS ANTICIPATED AS WELL TO DESTABILIZE THE AIRMASS. AS THE COLD POOL ALOFT MOVES ACROSS TODAY...WBZ WILL BE QUITE LOW (AROUND 6 KFT OR LESS) WITH A FAIRLY STRONG LOW LEVEL JET (35-45 KNOTS). LATEST NAM CAPES AND LIFTED INDICES SUGGEST ATMOSPHERE WILL BE UNSTABLE ENOUGH TO SUPPORT THUNDERSTORM DEVELOPMENT. ALSO...NAM SHOWS FORECAST AREA UNDER FAVORED LEFT FRONT QUADRANT OF UPPER JET. AFTER COORDINATED WITH SPC AND SURROUNDING OFFICES...I HAVE UPDATED THE HWO AND ISSUED AN SPS CONCERNING THE POTENTIAL OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. MAIN CONCERN IS LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. SHEAR PROFILE ALSO SUPPORTS SUPERCELL DEVELOPMENT AND ROTATION WITH AFTERNOON STORMS AS WELL. AS WARM FRONT MOVES INTO THE WESTERN SECTIONS OF THE FORECAST AREA TODAY... I EXPECT TEMPERATURES TO WARM INTO THE 50S TO NEAR 60 SOUTH...SO WILL UPDATE HIGHS ACCORDINGLY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DH
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 952 AM EST WED DEC 28 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-291000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 952 AM EST (852 AM CST) WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A DEEP UPPER TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE EAST ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA THIS AFTERNOON AND EARLY EVENING. INCREASING SOUTHERLY WINDS AHEAD OF THIS SYSTEM WILL PULL MOISTURE BACK INTO THE REGION. AS THE COLD FRONT MOVES ACROSS THE TENNESSEE VALLEY...SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MIDDLE TENNESSEE AND ALABAMA...THEN SWEEP ACROSS THE REGION THIS AFTERNOON AND EARLY EVENING. DUE TO THE COLD AIR ALOFT...SOME OF THESE STORMS MAY PRODUCE LARGE HAIL UP TO NICKEL SIZE. ALSO...THE STRONG WINDS ALOFT MAY PRODUCE ISOLATED DAMAGING WINDS WITH THE STRONGER THUNDERSTORMS. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE ALONG AND SOUTH OF A LINE FROM ONEIDA TO KNOXVILLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1009 AM EST WED DEC 28 2005 NCZ060-061-TNZ012>014-035>041-067>074-081>087-098>102-282200- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- JEFFERSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-MORGAN-NORTH SEVIER- NORTHWEST COCKE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-SCOTT TN- SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST MONROE-UNION-WEST POLK- 1009 AM EST (909 AM CST) WED DEC 28 2005 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... A COLD UPPER TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATER THIS AFTERNOON AND EARLY EVENING. INCREASING SOUTHERLY WINDS AHEAD OF THIS SYSTEM WILL HELP DESTABILIZE THE AIRMASS ACROSS MUCH OF EAST TENNESSEE... SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA TODAY. AS A COLD FRONT MOVES ACROSS THE AREA...SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MIDDLE TENNESSEE AND ALABAMA...THEN MOVE NORTHEAST ACROSS THE REGION THIS AFTERNOON. DUE TO THE STRONG WINDS AND COLD AIR ALOFT...SOME OF THESE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL UP TO NICKEL SIZE AND DAMAGING STRAIGHT LINE WINDS. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE ALONG AND SOUTH OF A LINE FROM ONEIDA TO KNOXVILLE. RESIDENTS ACROSS EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA SHOULD STAY TUNED TO YOUR NOAA WEATHER RADIO OR FAVORITE RADIO AND TV STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNING FROM YOUR NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. DH
The Northeast Alabama radar (KHTX), 82 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483944.